Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suggest treatment for hair loss on the crown of the head

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3775 Questions
Question
I have been using simvastatin for 8 weeks and have experienced major hair loss on the crown of my head, I have discontinued the past 10 days, what do I need to stimulate hair growth? Could this drugalso have an effect on my thyroid? How long for hair to come back?
Posted Wed, 27 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Ivo Ditah 54 minutes later
Brief Answer:
It would be progressive over months!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this hair loss that you have reported. For sure it is most likely related to this drug. Having stopped it, it would stop further hair loss but hair growth would be progressive and may require weeks or month in order to catch up with the normal rhythm and hair density as before.

There is no point to get a stimulant at this time. Since the drug is the principal culprit, discontinuation is enough and time would restore growth. This drug has no known side effect on the thyroid.

I hope this helps. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor